Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Side effects PEP
Apr 28, 2010

Dear Dr,

I am a 35 year old male and had an unprotected vaginal sex encounter with a female prostitute in London, England. I was given PEP which I started taking 24 hours after the encounter. I am taking Truvada 1 tablet daily (at night every 24 hours) and Kaletra 2 tablets twice a day (taken night and morning every 12 hours). I have been taking the medication for 10 days. The main side effects have been fatigue and loss of mental awarness and concentration. I used to exercise (running, cycling) for 1 hour every day and at the moment my body is not able to do any exercise. After 5-10 min running I am out of breath and feel very tired. I lost my job a few months ago and currently I am in the middle of a number of recruitment processes to get back into the market. These involve several intellectually demanding interviews and I am finding quite difficult to be alert and fit to perform on these interviews. Is there anything I can do to counteract the fatigue and try to increase mental awarness/concentration even if its for a short period (day of the interview)? Would a vitamin complex help? Prior to this incident happening and due to stress due to being unemployed I had sometimes problems sleeping and my doctor had prescribed Zopiclone 3.75 mg to be taken when needed (for example I would take 1 tablet the night before an interview so that I would have a good night sleep, I have only been taking these occasionally maybe once every 1-2 months). Is it posible to take Zopiclone 3.75 mg while taking PEP? would it help me get a better night rest or on the contrary would I feel even more tired the day after due to the combined effect of PEP and the sleeping pill? I am trying to delay some on my interviews for a few weeks until PEP is finished but is not always possible. Finally, once PEP is completed how long would it take until I am back to normal and able to perform mentally and phisically as I used to do? many thanks for your time and responses.

Response from Dr. Henry

Zopiclone is not used in US to my knowledge. From reading about it ,I would be concerned about a possible drug interaction between the Kaletra and Zopiclone leading to possibly some increased brain side effects so I would be wary about using those drugs together. Your current regimen generally has a low rate of brain side effects tough fatigue can be seen. Any side effects due to the PEP should fade quickly when 4 weeks or so is over. KH



Previous
Atriplia panic attack
Next
ACID REFLUX OPTIONS-REYATAZ / PREZISTA/OTHER PI

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement